Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Brownsville, TX
NWS Brownsville, TX issued this special weather statement at Jul 28, 2021, 5:49 PM CDT for Zapata County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2021, 5:49 PM CDT (22:49 UTC)
- Expired
- Jul 28, 2021, 6:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Brownsville, TX
County Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 200 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.8 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2500 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
437
WWUS84 KBRO 282249
SPSBRO
Special Weather Statement
National Weather Service Brownsville TX
549 PM CDT Wed Jul 28 2021
TXZ248-282330-
Zapata TX-
549 PM CDT Wed Jul 28 2021
...SPECIAL WEATHER STATEMENT...
At 548 PM CDT, Doppler radar was tracking scattered thunderstorms
across northwest portions of Zapata County moving northwest at 15
mph.
Pea size hail and winds in excess of 30 mph will be possible with
some of the stronger storms.
Locations impacted include...
Medina, Zapata County Airport, Las Palmas and Zapata--Medina.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2709 9943 2710 9944 2713 9943 2715 9944
2717 9943 2727 9945 2729 9942 2729 9934
2727 9932 2727 9896 2687 9932 2692 9932
2693 9938 2696 9939 2698 9938 2702 9942
2701 9943 2702 9945 2706 9945
TIME...MOT...LOC 2248Z 126DEG 14KT 2704 9931
$$
CASTILLOWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Jul 28, 2:41 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jul 28, 2:41 PM CDT, 3 hours 8 minutes before
Area Forecast Discussion National Weather Service Brownsville TX 241 PM CDT Wed Jul 28 2021 .SHORT TERM (Now through Thursday Night): Radar and satellite continue to show showers and thunderstorms developing across eastern portions on the CWA. This activity will continue through this afternoon and again on Thursday thanks to a 500 mb inverted trough across southern Texas, light east winds and ample moisture across the region. Overall QPF should be low as PWATS remain below 2 inches, but some brief periods of heavy rainfall will be possible. High temperatures will be near to slightly below normal but coupled with high dewpoints will lead to heat indices between 100 to 110 degrees across much of the CWA this afternoon and again on Thursday. Temperatures tonight and Thursday night will fall into the mid 70s under mostly clear skies. Light winds, clear skies and elevated dew points will allow for some patchy fog to develop across the northern Ranchlands late tonight into Thursday morning, but will mix out quickly after sunrise. .LONG TERM (Friday through Wednesday): Typical summer-like pattern will persist into the long-term period, with strong 500mb riding centered over the Southern Plains on Friday. A weak, inverted trough will try to round the southern periphery of the ridge, positioning itself over the western Gulf of Mexico by Friday night or Saturday morning. This weakness in the overall ridging pattern will promote isolated to scattered showers and thunderstorms during the day on Friday. Rain chances will decrease by Saturday as the trough weakens overhead, but a stray shower or two cannot be ruled out in the afternoon. A broad long-wave trough will dig southward over the central and eastern part of the country beginning on Sunday, with the trough axis remaining east of the CWA. Mostly dry and very warm, but seasonal, weather is anticipated Sunday through Tuesday as weak-moderate ridging holds aloft. High temperatures will range from the mid-upper 90s in most locations, lower 100s out west. The next best chance of rain after Friday looks to be next Wednesday as the long-wave trough (mentioned above) tries to ooze its way over southeast Texas, helping to drag a weak cold front through much of the state on Tuesday. The front is expected to stall just north of the CWA Tuesday afternoon/evening, but enough lift and moisture along and just ahead of the front could provide a slight chance of showers and thunderstorms Tuesday night into Wednesday. Being 6-7 days away, there is still lots of uncertainty with this scenario, so stay tuned. && .MARINE (Now through Thursday Night): A weak upper level disturbance over northeast Mexico will help support isolated showers and thunderstorms across the waters of the lower Texas coast through Thursday which could lead to brief periods of elevated seas and increased winds. Otherwise, favorable marine conditions will persist through the period with wave heights generally 2 feet or less. Wednesday through Monday: The pressure gradient across the western Gulf of Mexico will remain rather weak through the long- term period. Moderate southeast to south winds and low to moderate seas should prevail through the period. Isolated showers and thunderstorms may develop from time to time. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 76 90 78 92 / 10 10 10 20 BROWNSVILLE 76 93 78 94 / 10 20 10 30 HARLINGEN 75 93 76 96 / 0 20 0 20 MCALLEN 75 95 77 98 / 10 20 0 20 RIO GRANDE CITY 75 99 77 101 / 10 10 0 20 SOUTH PADRE ISLAND 80 86 81 89 / 10 10 10 20 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: https://weather.gov/rgv Short Term/Aviation...68-McGinnis Long Term...67-Mejia IDSS...55-Adams
Hazardous weather outlook, Jul 28, 4:32 PM CDT, 1 hour 17 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 432 PM CDT Wed Jul 28 2021 TXZ248-249-252-291130- Zapata-Jim Hogg-Starr- 432 PM CDT Wed Jul 28 2021 This Hazardous Weather Outlook is for the Rio Grande Plains and Brush Country. .DAY ONE...Tonight Isolated thunderstorms through 6 PM may produce wind gusts above 40 mph, frequent cloud to ground lightning, small hail, and brief downpours reducing visibility below 1 mile. Fair weather returns by sunset. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorms: Isolated to scattered thunderstorms are expected Friday afternoon. Locally heavy rainfall, frequent cloud to ground lightning, and wind gusts above 30 mph are likely in stronger cells. Heat: Heat index may rise to 110 or higher along the Rio Grande from southern Starr through the Falcon Dam area Sunday through Tuesday, causing heat stress for those outside and unprepared. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. TXZ250-251-253>257-351-353-291130- Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy- Inland Cameron-Coastal Willacy-Coastal Cameron-Coastal Kenedy- Northern Hidalgo- 432 PM CDT Wed Jul 28 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorms: Isolated to scattered thunderstorms are expected late Friday morning through Friday afternoon. Locally heavy rainfall, frequent cloud to ground lightning, and wind gusts above 30 mph are likely in stronger cells. Isolated thunderstorms are also expected mainly east of IH 69C Saturday late morning through early afternoon. Heat: Heat index may rise to 110 or higher along the Rio Grande in southern Hidalgo County Sunday through Tuesday, causing heat stress for those outside and unprepared. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-291130- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 432 PM CDT Wed Jul 28 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated to scattered thunderstorms will produce occasional to frequent cloud to water lightning and reduce visibility to 2 nautical miles or less Friday morning into early Friday afternoon. Isolated thunderstorms will produce occasional cloud to water lightning and may reduce visibility to 3 nautical miles on Saturday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 52/BSG
In the hours before
Special weather statement, Jul 28, 2:35 PM CDT, 3 hours 14 minutes before
Special Weather Statement
National Weather Service Brownsville TX
235 PM CDT Wed Jul 28 2021
TXZ253-282015-
Southern Hidalgo TX-
235 PM CDT Wed Jul 28 2021
...SPECIAL WEATHER STATEMENT...
At 234 PM CDT, Doppler radar was tracking a strong thunderstorm over
Weslaco East High School, or over Weslaco, moving west at 15 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Pharr, Weslaco, San Juan, Alamo, Donna, Mercedes, Hidalgo, Progreso,
North McAllen and South McAllen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2605 9807 2607 9808 2606 9810 2607 9813
2605 9815 2607 9818 2606 9819 2608 9822
2607 9825 2609 9827 2628 9827 2624 9787
2606 9787 2607 9793 2605 9794 2605 9797
2607 9798 2607 9803 2604 9804 2604 9808
TIME...MOT...LOC 1934Z 090DEG 15KT 2614 9797
MejiaLocal storm report, Jul 28, 3:23 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
323 PM CDT WED JUL 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 1 ENE EDINBURG 26.30N 98.15W
07/28/2021 E0.70 INCH HIDALGO TX PUBLIC
DIME SIZE HAIL REPORTED IN EDINBURG AREA.
&&
MCSpecial weather statement, Jul 28, 3:23 PM CDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Brownsville TX
323 PM CDT Wed Jul 28 2021
TXZ253-353-282045-
Southern Hidalgo TX-Northern Hidalgo TX-
323 PM CDT Wed Jul 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR BRIEF DOWNPOURS FREQUENT
LIGHTNING AND SMALL HAIL FOR CENTRAL HIDALGO COUNTY UNTIL 345 PM
CDT...
A little after 3 PM CDT, the public reported dime sized hail with
strong thunderstorms. Two cells are dominant...with one moving from
McAllen into Mission and La Joya by 330 to 340 PM and a second
moving from San Manuel to McCook and ranches during the same time.
Movement was west at 20 mph.
Penny size hail and winds in excess of 30 mph as well as brief
blinding rainfall along highways will still be possible with these
storms.
Locations impacted include...
Edinburg, Mission, Pharr, Palmview, Penitas, La Joya, Palmhurst,
Linn, North McAllen and Sharyland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2615 9834 2617 9834 2617 9835 2615 9835
2615 9836 2617 9836 2616 9837 2616 9839
2618 9841 2620 9844 2622 9844 2622 9848
2620 9848 2622 9849 2661 9837 2657 9812
2610 9818
TIME...MOT...LOC 2020Z 103DEG 16KT 2652 9815 2617 9818
52/BSGLocal storm report, Jul 28, 3:51 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
351 PM CDT WED JUL 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND GST 4 SSE MCCOOK 26.42N 98.36W
07/28/2021 E61 MPH HIDALGO TX CO-OP OBSERVER
ALSO REPORTED PEA TO DIME SIZE HAIL.
&&
MCSpecial weather statement, Jul 28, 4:54 PM CDT, 55 minutes before
Special Weather Statement National Weather Service Brownsville TX 454 PM CDT Wed Jul 28 2021 TXZ249-252-282215- Jim Hogg-Starr- 454 PM CDT Wed Jul 28 2021 ...A LINE OF STRONG THUNDERSTORMS WITH FREQUENT LIGHTNING AND BRIEF TORRENTIAL RAINS WILL AFFECT SOUTHWESTERN JIM HOGG AND NORTH CENTRAL STARR COUNTIES... At 452 PM CDT, radar indicated strong thunderstorms were located along a line extending from near Agua Nueva to Santa Catarina. Movement was northwest at 20 to 25 mph. Winds in excess of 30 mph are possible with these storms. Locations impacted include... Guerra and Santa Catarina. Torrential rainfall is also occurring with these storms, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 2692 9864 2660 9853 2679 9896 2704 9895 TIME...MOT...LOC 2152Z 121DEG 29KT 2689 9868 2666 9858 52/BSG
Special weather statement, Jul 28, 5:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
549 PM CDT Wed Jul 28 2021
TXZ248-282330-
Zapata TX-
549 PM CDT Wed Jul 28 2021
...SPECIAL WEATHER STATEMENT...
At 548 PM CDT, Doppler radar was tracking scattered thunderstorms
across northwest portions of Zapata County moving northwest at 15
mph.
Pea size hail and winds in excess of 30 mph will be possible with
some of the stronger storms.
Locations impacted include...
Medina, Zapata County Airport, Las Palmas and Zapata--Medina.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2709 9943 2710 9944 2713 9943 2715 9944
2717 9943 2727 9945 2729 9942 2729 9934
2727 9932 2727 9896 2687 9932 2692 9932
2693 9938 2696 9939 2698 9938 2702 9942
2701 9943 2702 9945 2706 9945
TIME...MOT...LOC 2248Z 126DEG 14KT 2704 9931
CASTILLOThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 2:35 PM CDT | Special Weather Statement | BRO | Hidalgo | 40 min |
| Jul 28, 3:23 PM CDT | Special Weather Statement | BRO | Hidalgo | 22 min |
| Jul 28, 3:45 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 30 min |
| Jul 28, 3:57 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 33 min |
| Jul 28, 4:54 PM CDT | Special Weather Statement | BRO | Jim Hogg | 21 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.